MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected b-hcg ii result was obtained when a single patient sample was tested using vitros b-hcg ii lot: 4720 on a vitros 5600 integrated system.A definitive cause of the event was not established.There was no evidence to suggest any issues with the performance of vitros b-hcg ii lot: 4720 at the customer site and ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg reagent lot: 4720.An instrument issue is an unlikely cause of the event as there was no evidence or any suggestion from the customer that the instrument was not performing as intended.However, no within run diagnostic testing was conducted on the vitros 5600 integrated system, therefore an instrument related issue cannot be completely ruled out as a contributor to the event.In addition, pre-analytical sample processing could not be ruled out as a contributing factor, as it was not possible to determine whether the customer was not following the sample collection device manufacture recommendation for sample centrifugation and cellular debris, due to poor sample preparation, was likely present in the affected sample, although this could not be confirmed.The patient sample did not appear turbid and patient sample mix up was ruled out as a contributor to the event by the customer.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected b-hcg ii result obtained when a single patient sample was tested using vitros immunodiagnostic products total b hcg ii reagent pack ii lot: 4720 on a vitros 5600 integrated system.Patient 1, sample 1 result of 193 miu/ml versus the repeat vitros b-hcg ii results of < 2.39 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros b-hcg ii result was not reported from the laboratory.There has been no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24747158
Report Number3007111389-2026-00069
Device Sequence Number18328955
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public(01)10758750002320(17)260721(10)250807(10)4720
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Catalogue Number6802220
Device Lot Number4720
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown